Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Drink how much water?
|castanza - Wed May 18, 2005 12:40 pm||
I just started taking an antibiotic (Bactrim, also called Sufa and a number of other brand names). I was told to drink "lots of water".
What does that mean? I've read a lot recently about how the 8 glasses a day might be way more than we need, assuming you eat enough food that has water in it, etc.
But what does "lots" mean, is there "too much"? Does this mean 50oz a day of water? 100oz?
Thanks for any input or advice!
P.S. In case anyone is familiar with this drug, I read that drinking beer can "make it harder to treat the infection"... what does that mean? (I'm not drinking any, since it appears that sulfa-like drugs are already a bit hard on the liver).. just curious?
|Theresa Jones, RN - Wed May 18, 2005 5:56 pm||
Bactrim should be taken with a full 8 oz glass of water. (Each time a tablet is taken)
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.